The growth rate for the number of singular and periodic orbits for a polygonal billiard

Anatoly Katok

Research output: Contribution to journalArticle

47 Scopus citations

Abstract

For any simply connected polygon in the plane, the number of billiard orbits which begin and end at a vertex grows subexponentially with respect to the length or to the number of reflections. This implies that the numbers of isolated periodic orbits and of families of parallel periodic orbits do grow subexponentially. The main technical device is a calculation showing that the topological entropy of the Poincaré map for the billiard flow is equal to zero.

Original languageEnglish (US)
Pages (from-to)151-160
Number of pages10
JournalCommunications In Mathematical Physics
Volume111
Issue number1
DOIs
StatePublished - Mar 1 1987

All Science Journal Classification (ASJC) codes

  • Statistical and Nonlinear Physics
  • Mathematical Physics

Fingerprint Dive into the research topics of 'The growth rate for the number of singular and periodic orbits for a polygonal billiard'. Together they form a unique fingerprint.

  • Cite this